Improvement doesn’t happen overnight upon diagnosis. It’s the majority opinion among clinicians that depression or anxiety need to be under control before treating ADHD. It sounds like that’s what she’s trying to do.
At the next appointment let her know what you shared here: “My life is crumbling. I will lose this job. I am devastated.” This could spur her to go ahead and start a stimulant.
If you’ve considered suicide since starting Lexapro, that might be a sign it’s not working well enough for you. It can take 4-6 weeks to see the full effects though. I’d be honest with your doctor about these thoughts as well. She can’t help you with them if she doesn’t know it’s happening.
In the mean time, learn all you can about ADHD medication, so you’ll make the most of medication once you’re able to start it.
Hang in there!
ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism